Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Fatigue, vision disturbance. Suffering from Neuro Behcet's disease, hypothyroidism, hemiplegia. On Azoran. Further treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I am suffering from RHD, Neuro Behcets' Disease, Avascular Necrosis of the Hip joint wherein I have undergone left hip replacement and due for right hip replacement now. Other problems are Hypothyrodism, Osteoporosis, Hemiplegia, Frequent Strokes. I am on AZORAN 50 mg twice a day alongwith other drugs. I am aged 43 now and weigh 65 kgs. Can I have advise and future course of medical treatment that I may have to consider? Thanks
Posted Tue, 8 May 2012 in General Health
Follow-up: Fatigue, vision disturbance. Suffering from Neuro Behcet's disease, hypothyroidism, hemiplegia. On Azoran. Further treatment? 5 minutes later
I have fatigue, vision disturbance, uneasiness eating/swallowing, headache. Is something else is also required in addition to these drugs? How do i manage my future healthwise?
Answered by Dr. Sujeet N Charugulla 4 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

You have certainly those conditions that require specialty medical care with regularity.

Azathioprine is a good tested drug and you should do well. Be regular on your blood counts and watch out for any given side effects. As the treatment is symptomatic, many drugs can only give you relief, not to halt the disease process. If you can afford expensive treatment, biological response modifiers are available. Discuss these options with your doctor.

Behcet's Disease - Regular eye examinations are must.

Hip surgeries, osteoporosis - Calcium levels would guide your BMD (Bone Mineral Densitometry) scan reports in deciding if you need calcium and vitamin D3 supplements.

Hypothyroidism - Thyronorm will do the job. Get checked with thyroid function tests every 3-6 months or so.

Hemiplegia, stroke - Aspirin. Diltiazem, Divalproate and Oxcarbazepine are good enough medications to prevent any untoward risks. Take them regularly, and do not stop abruptly without informing your doctor.

You may wish to consider non-drug interacting nutritional supplements of vitamin b12 like Methycobalamin. Regular investigations are must. And a good balanced diet with additional supplementation of greens, calcium etc.

Prepare a vigilant check list of all symptoms that require immediate medical attention and report promptly. Make suitable lifestyle modifications - adopt non risky occupations if you are not presently. And also physiotherapy for proper muscular health.

Get support with all your medications and timings, as multidrug therapy is very tasking.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you. Please accept my answer in case you do not have follow up queries.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Fatigue, vision disturbance. Suffering from Neuro Behcet's disease, hypothyroidism, hemiplegia. On Azoran. Further treatment? 2 hours later
Thanks for your reply. I have been advised Inj Infliximab (Remicade) once in 15 days and course of 8. Do I go for it? But would like to know whether I will have complete recovery from my Neuro Behcets' Disease or I have to only manage? Thanks & Regards
Answered by Dr. Sujeet N Charugulla 1 hour later

Thank you for writing back.

Infliximab is a newer biological response modifier drug I spoke about. It has many benefits beyond regular medications and quite safe. Except the cost, very few risks exists.

Behcet's disease - prognosis will depend on the extent of body involvement. Good control is possible with the medications and check ups. Though reversal of optic changes is not. So, you have to manage well and can lead a productive life too.

Please accept my answer if you do not have any more queries.

Wishing you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor